MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4 FR SINGLE LUMEN GROSHONG NXT CLEARVUE FULL KIT WITH MICROINTRODUCER; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 4 FR SINGLE LUMEN GROSHONG NXT CLEARVUE FULL KIT WITH MICROINTRODUCER; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7617408
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rezf2364 showed no other similar product complaint(s) from these lot numbers.
 
Event or Problem Description
Facility contact reported that a picc in a patient leaked when they were injecting.The picc was removed and contact stated that they found that the wire that remains in the picc had separated.A new picc was placed.No patient injury reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 4fr s/l groshong catheter.The sample was received with an inlaid stylet.Mechanical damage was evident throughout the flushing connector.Several bends were evident along the length of the stylet.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, multiple leaks were observed emanating from between the flushing connector and the 58cm depth marking.Tactile inspection of the sample revealed tensile weakness throughout the catheter.The tensile weakness was the most severe in the vanity of the leaks.Microscopic inspection of the leak site revealed irregular, longitudinally aligned splits.The splits exhibited sharply defined granular surfaces.Following longitudinal bisection of the sample in the vicinity of the splits, inspection of the inside catheter surface revealed abundant abrasion damage.During stylet removal, a complete break was observed in the stylet wire, just distal of the flushing connector stent.Microscopic inspection of the break in the stylet revealed a granular break surface and beach marks.The stylet break features were consistent material failure due to fatigue.It appeared that the flushing connector was manipulated until the stylet broke.The features in the inside catheter surface indicated that the stylet manipulation damaged the catheter, resulting in the observed leak.The product ifu states ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.¿.

Brand Name
4 FR SINGLE LUMEN GROSHONG NXT CLEARVUE FULL KIT WITH MICROINTRODUCER
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5481647
Report Number3006260740-2016-00080
Device Sequence Number1097059
Product Code LJS
UDI-Device Identifier00801741035258
UDI-Public(01)00801741035258(17)161228(10)REZF2364
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K034020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2016
Device Catalogue Number7617408
Device Lot NumberREZF2364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2016
Supplement Report FDA Received Date04/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1